Alert archive / Michigan / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS Grand Rapids, MI

February 3, 200723 counties in Michigan

NWS Grand Rapids, MI issued this wind chill advisory at Feb 3, 2007, 7:51 PM EST for 23 counties in Michigan. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2007, 7:51 PM EST (00:51 UTC)
Expired
Feb 5, 2007, 11:45 AM EST
In force
40 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 10:08 PM EST, 21 hours 43 minutes earlier.

Area forecast discussion, Feb 2, 10:08 PM EST, 21 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 PM EST FRI FEB 2 2007

.UPDATE...
GOING FORECAST AND HEADLINES LOOK GOOD FOR THE LAND... BUT WILL
HOIST A GALE WARNING FOR THE NEARSHORE WATERS ON LAKE MICHIGAN TO
MATCH NEIGHBORS. WINDS WILL BE STRONG AND ON THE EDGE OF GALE FORCE.
WILL STRETCH WARNING FROM 15Z TOMORROW TO 03Z TOMORROW EVENING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING TONIGHT AND
SATURDAY FOR THE WESTERN TWO TIERS OF COUNTIES ALSO INCLUDING
MONTCALM...IONIA AND EATON.

WINTER WEATHER ADVISORY TONIGHT AND SATURDAY FOR THE EASTERN ROW OF
COUNTIES...ALSO INCLUDING OSCEOLA...MECOSTA AND CALHOUN.

SMALL CRAFT ADVISORY FOR OUR NEARSHORE WATERS FROM ST. JOSEPH TO
MANISTEE THROUGH 15Z TOMORROW AND THEN GALE WARNING THROUGH 03Z.

&&

IOD
Hazardous weather outlook, Feb 3, 2:25 PM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
225 PM EST SAT FEB 3 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-041030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
225 PM EST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ARCTIC COLD FRONT PUSHED EAST THROUGH THE AREA THIS MORNING AND
EARLY AFTERNOON...WITH EVEN COLDER AIR NOW SURGING INTO WESTERN
LOWER MICHIGAN. LAKE EFFECT SNOWS WILL CONTINUE HEAVY AT TIMES INTO
TONIGHT...AND WEST WINDS WILL GUST UP TO 40 MPH BEHIND THE FRONT
THIS AFTERNOON AND EVENING. THE WINDS SHOULD GRADUALLY DIMINISH A
BIT BETWEEN 600 PM AND 1000 PM...WHICH WILL CUT DOWN ON THE BLOWING
AND DRIFTING SNOW.

THE COMBINATION OF SNOW AND BLOWING SNOW WILL RESULT IN FREQUENT
WHITEOUT CONDITIONS INTO THE EVENING HOURS...PARTICULARLY ALONG THE
LAKE MICHIGAN SHORELINE AND INLAND TO GRAND RAPIDS...
PORTLAND...KALAMAZOO AND MARSHALL. TRAVEL WILL BE EXTREMELY
DANGEROUS WITH SOME RURAL ROADS POSSIBLY BECOMING IMPASSABLE DUE TO
DRIFTING.

WIND CHILLS OF 10 TO 20 BELOW ZERO TODAY WILL LOWER TO 20 TO 30
BELOW TONIGHT. THIS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
IF PRECAUTIONS ARE NOT TAKEN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUSLY COLD AIR WILL CONTINUE TO AFFECT THE REGION THROUGH
TUESDAY...WITH WIND CHILL TEMPERATURES AS LOW AS 30 BELOW AT TIMES.
LAKE EFFECT SNOW SHOWERS WILL CONTINUE AS WELL...PARTICULARLY SOUTH
AND WEST OF GRAND RAPIDS. ACCUMULATIONS EACH DAY ARE EXPECTED TO BE
1 TO 4 INCHES IN THE LAKE EFFECT SNOWBELTS. A SLIGHT WARMING IS
EXPECTED TO TAKE PLACE IN THE MID TO LAKE WEEK PERIOD.

.SPOTTER INFORMATION STATEMENT...

PLEASE SUBMIT SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE AT
WWW.WEATHER.GOV/GRR/SPOTTER. WE WOULD ALSO LIKE TO KNOW THE DEPTH OF
SNOW DRIFTS.

LMZ844>849-041030-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
225 PM EST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS WILL RESULT IN WAVES OF 12 TO 16 FEET IN ICE FREE
AREAS TODAY AND TONIGHT. SNOW SQUALLS AND FREEZING SPRAY WILL REDUCE
VISIBILITIES TO NEAR ZERO AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WAVES OF 4 FEET OR MORE WILL BE COMMON ON LAKE MICHIGAN IN ICE FREE
AREAS SUNDAY THROUGH FRIDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE
HEAVY AT TIMES THROUGH MID WEEK THEN DIMINISH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE DUKE

In the hours before

Local storm report, Feb 3, 2:56 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EST SAT FEB 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     SNOW             SPARTA                  43.16N 85.71W
02/03/2007  M8.6 INCH        KENT               MI   TRAINED SPOTTER

0255 PM     SNOW             EAST GRAND RAPIDS       42.95N 85.61W
02/03/2007  M8.5 INCH        KENT               MI   TRAINED SPOTTER

&&

BEACHLER
Local storm report, Feb 3, 3:24 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EST SAT FEB 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     SNOW             KALAMAZOO               42.27N 85.59W
02/03/2007  M2.0 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            MEASURED SINCE MIDNIGHT

&&

NJJ
Local storm report, Feb 3, 3:58 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EST SAT FEB 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     SNOW             YANKEE SPRINGS          42.62N 85.45W
02/03/2007  M5.0 INCH        BARRY              MI   TRAINED SPOTTER

            5.0 INCHES TOTAL SINCE 6 PM FRIDAY. 3.0 INCHES SINCE 7 AM
            TODAY.

&&

NJJ
Local storm report, Feb 3, 4:19 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 PM EST SAT FEB 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     SNOW             2 S TALLMADGE           42.95N 85.83W
02/03/2007  M8.8 INCH        OTTAWA             MI   PUBLIC

            MEASURED SINCE 10 PM FRIDAY EVENING.

&&

NJJ
Local storm report, Feb 3, 4:39 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 PM EST SAT FEB 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             DRENTHE                 42.78N 85.94W
02/03/2007  M9.5 INCH        OTTAWA             MI   PUBLIC

&&

NJJ
Local storm report, Feb 3, 5:17 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EST SAT FEB 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     SNOW             2 NE HOLLAND            42.79N 86.07W
02/03/2007  E6.5 INCH        OTTAWA             MI   PUBLIC

0255 PM     SNOW             EAST GRAND RAPIDS       42.95N 85.61W
02/03/2007  M8.5 INCH        KENT               MI   TRAINED SPOTTER

0255 PM     SNOW             SPARTA                  43.16N 85.71W
02/03/2007  M8.6 INCH        KENT               MI   TRAINED SPOTTER

0300 PM     SNOW             KALAMAZOO               42.27N 85.59W
02/03/2007  M2.0 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            MEASURED SINCE MIDNIGHT

0356 PM     SNOW             YANKEE SPRINGS          42.62N 85.45W
02/03/2007  M5.0 INCH        BARRY              MI   TRAINED SPOTTER

            5.0 INCHES TOTAL SINCE 6 PM FRIDAY. 3.0 INCHES SINCE 7 AM
            TODAY.

0415 PM     SNOW             2 S TALLMADGE           42.95N 85.83W
02/03/2007  M8.8 INCH        OTTAWA             MI   PUBLIC

            MEASURED SINCE 10 PM FRIDAY EVENING.

0430 PM     SNOW             DRENTHE                 42.78N 85.94W
02/03/2007  M9.5 INCH        OTTAWA             MI   PUBLIC

0445 PM     SNOW             5 N SCOTTVILLE          44.02N 86.28W
02/03/2007  E4.0 INCH        MASON              MI   PUBLIC

            SINCE FRIDAY EVENING

0457 PM     SNOW             GRANT                   43.33N 85.81W
02/03/2007  E8.0 INCH        NEWAYGO            MI   TRAINED SPOTTER

            PAST 24 HRS

0457 PM     SNOW             2 W HUDSONVILLE         42.87N 85.90W
02/03/2007  E12.0 INCH       OTTAWA             MI   TRAINED SPOTTER

            PAST 24 HRS

0457 PM     SNOW             WALKERVILLE             43.71N 86.13W
02/03/2007  E8.0 INCH        OCEANA             MI   TRAINED SPOTTER

            PAST 24 HRS

0457 PM     SNOW             LANSING                 42.71N 84.55W
02/03/2007  E4.5 INCH        INGHAM             MI   TRAINED SPOTTER

            PAST 24 HRS

0457 PM     SNOW             1 NE BATTLE CREEK       42.31N 85.22W
02/03/2007  E2.0 INCH        CALHOUN            MI   TRAINED SPOTTER

            PAST 24 HRS

0457 PM     SNOW             MIDDLEVILLE             42.71N 85.47W
02/03/2007  E8.0 INCH        BARRY              MI   TRAINED SPOTTER

            PAST 24 HRS

0457 PM     SNOW             RAVENNA                 43.19N 85.94W
02/03/2007  E12.0 INCH       MUSKEGON           MI   TRAINED SPOTTER

            PAST 24 HRS

0457 PM     SNOW             RIVES JUNCTION          42.39N 84.46W
02/03/2007  E0.5 INCH        JACKSON            MI   TRAINED SPOTTER

0500 PM     SNOW             KENTWOOD                42.88N 85.59W
02/03/2007  M8.0 INCH        KENT               MI   NWS EMPLOYEE

            MEASURED SINCE 8 AM THIS MORNING

0500 PM     SNOW             DORR                    42.73N 85.72W
02/03/2007  M8.0 INCH        ALLEGAN            MI   TRAINED SPOTTER

            SINCE 8 AM THIS MORNING

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:51 PM ESTWinter Storm WarningGRRAllegan, Barry, Calhoun, Eaton, Kalamazoo, Kent and 5 more20 hr

Nearby

Wind Chill Advisories in Michigan, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.